MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured, and the tip was detached, requiring intervention.The occluded target lesion was located in the severely tortuous and severely calcified left renal artery.A 6.0mmx40mmx135cm (4f) sterling balloon catheter was advanced and inflated; however, the balloon ruptured upon initial inflation at 18 atmospheres for 20 seconds.The catheter was removed from the patient and found the tip was missing.A second wire and another balloon were used to capture the detached piece.The procedure was completed using an alternate device.No complications were reported, and the patient was fully recovered.
 
Event or Problem Description
It was reported that the balloon ruptured, and the tip was detached, requiring intervention.The occluded target lesion was located in the severely tortuous and severely calcified left renal artery.A 6.0mmx40mmx135cm (4f) sterling balloon catheter was advanced and inflated; however, the balloon ruptured upon initial inflation at 18 atmospheres for 20 seconds.The catheter was removed from the patient and found the tip was missing.A second wire and another balloon were used to capture the detached piece.The procedure was completed using an alternate device.No complications were reported, and the patient was fully recovered.It was further reported via user facility#: (b)(4), that the vascular access was obtained via left radial artery.However, the left brachial artery was highly tortuous.The physician decided to pursue left femoral artery access by placing 6f sheath and 6f steerable sheath.The lesion was wired with non-boston scientific (bsc) guidewire and dilated with 2mm, 3mm and 5mm non-bsc balloon for 200 pulses.After this 6mm sterling balloon ruptured, the sheath and balloon were removed intact and reinserted.The lesion was wired again with 6mm athletis balloon, but it did not cross.The ivus shows residual severe underexpansion.A 6mm nc coronary balloon was used but ruptured, therefore a 6mm drug-coated balloon was used to dilate but still residual waist was noted.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21266138
Report Number2124215-2025-01266
Device Sequence Number8606196
Product Code DQY
UDI-Device Identifier08714729122784
UDI-Public08714729122784
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031924702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/06/2025
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale